MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.
Catalog Number 71421038
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/06/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a medical intervention was performed.Patella was resurfaced due to anterior base left knee pain.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The clinical/medical team concluded, without the radiographic images and the explanted device for evaluation the root cause of the anterior base pain referenced in (b)(6) cannot be concluded.However, the reported anterior knee pains not an uncommon occurrence after a tka.We are unable to rule out the length of time in-situ, the patient¿s complex medical history, and the patient¿s reported fall hx as contributing factors or the patella which was then resurfaced.In addition, we are unable to determine a causal relationship between the procedure to implant the smith and nephew device and the performance of the smith and nephew device.For (b)(6) and (b)(6) it was concluded: according to the genesis ii surgical technique, a wound hematoma is a possible adverse effect of a tka.Additionally, the root cause of the 3 to 4 cm in length ripped opening of the patient¿s deep fascial tissues cannot be determined.However, a procedural related event cannot be ruled out as a possible contributing factor.For (b)(6) and (b)(6) -- (b)(6) 2016 it was concluded: based on ultrasound finding and with limited information provided, the root cause of the bilateral lower extremity pain and edema cannot be determined.It is unknown if the patient is still experiencing these symptoms or if any medical interventions have been performed to alleviate or treat the reported issues.The impact to the patient beyond these symptoms cannot be concluded.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
GII OVAL RESURFACING PAT 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8146104
Report Number1020279-2018-02720
Device Sequence Number19191657
Product Code JWH
UDI-Device Identifier03596010485083
UDI-Public03596010485083
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date10/27/2022
Device Catalogue Number71421038
Device Lot Number12KM17613
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR